Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 35, NWS Wichita, KS

November 29, 2010Barton County, Russell County, Kansas

NWS Wichita, KS issued this wind advisory at Nov 29, 2010, 3:29 AM CST for Barton County, Russell County, Kansas. It took effect at Nov 29, 2010, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2010, 3:29 AM CST (09:29 UTC)
In effect from
Nov 29, 2010, 12:00 PM CST
Expired
Nov 29, 2010, 6:00 PM CST
In force
6 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Russell County, KS

The radar

The Dodge City radar (KDDC), 148 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2010-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2010-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 476 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2625 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
476 m²/s²
0-3 km storm-relative helicity
496 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

513 
WWUS73 KICT 290929
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
329 AM CST MON NOV 29 2010

...A STRONG COLD FRONT WILL BRING GUSTY NORTHWEST WINDS TO CENTRAL
KANSAS TODAY...

.A STRONG COLD FRONT WILL CONTINUE TO MOVE ACROSS KANSAS TODAY
AND INTO TONIGHT...WITH STRONG NORTHWEST WINDS OF 25 TO 35 MPH
DEVELOPING BEHIND THE FRONT.

KSZ032-047-291730-
/O.NEW.KICT.WI.Y.0035.101129T1800Z-101130T0000Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
329 AM CST MON NOV 29 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

* TIMING...OF STRONG NORTHWEST WINDS WILL IMPACT CENTRAL KANSAS
  FOR THIS AFTERNOON AND EARLY EVENING.  

* WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED.

* IMPACTS...DRIVING MAYBE DIFFICULT...ESPECIALLY FOR HIGH PROFILE
  VEHICLES TRAVELING ON EAST TO WEST ORIENTATED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

DUNTEN
3 follow-up statements
067 
WWUS73 KICT 291752
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1152 AM CST MON NOV 29 2010

...A STRONG COLD FRONT WILL BRING GUSTY NORTHWEST WINDS TO
CENTRAL KANSAS TODAY...

.A STRONG COLD FRONT WILL CONTINUE TO MOVE ACROSS KANSAS TODAY
AND INTO TONIGHT...WITH STRONG NORTHWEST WINDS OF 25 TO 35 MPH
DEVELOPING BEHIND THE FRONT.

KSZ032-047-300000-
/O.CON.KICT.WI.Y.0035.101129T1800Z-101130T0000Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
1152 AM CST MON NOV 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.

* TIMING...OF STRONG NORTHWEST WINDS WILL IMPACT CENTRAL KANSAS
  FOR THIS AFTERNOON AND EARLY EVENING.

* WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 40 MPH ARE 
  EXPECTED.

* IMPACTS...DRIVING MAYBE DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTATED 
  ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BILLINGS
187 
WWUS73 KICT 292116
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
316 PM CST MON NOV 29 2010

...A STRONG COLD FRONT WILL BRING GUSTY NORTHWEST WINDS TO
CENTRAL KANSAS LATE THIS AFTERNOON...

KSZ032-047-300000-
/O.CON.KICT.WI.Y.0035.000000T0000Z-101130T0000Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
316 PM CST MON NOV 29 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.

* TIMING...OF STRONG NORTHWEST WINDS WILL IMPACT CENTRAL KANSAS 
  FOR THIS AFTERNOON AND EARLY THIS EVENING. 

* WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 40 MPH ARE 
  EXPECTED. 

* IMPACTS...DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTATED 
  ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KETCHAM
875 
WWUS73 KICT 292352
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
552 PM CST MON NOV 29 2010


KSZ032-047-300100-
/O.EXP.KICT.WI.Y.0035.000000T0000Z-101130T0000Z/
RUSSELL-BARTON-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND
552 PM CST MON NOV 29 2010

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. 

NORTHWEST WINDS HAVE BEEN STEADILY DECREASING OVER THE LAST COUPLE
OF HOURS. EVEN THOUGH THEY WILL REMAIN GUSTY OVERNIGHT...THEY WILL
FALL BELOW WIND ADVISORY CRITERIA.

$$

LAWSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 29, 2:58 AM CST, 31 minutes earlier.

Area forecast discussion, Nov 29, 2:58 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
258 AM CST MON NOV 29 2010

.DISCUSSION...

MAIN CONCERNS FOR THIS FORECAST IS THE CHANCE OF DRIZZLE
ACROSS SE KS AND GUSTY WINDS IN CENTRAL KS TODAY.

SYNOPSIS: UPPER LEVEL TROUGH CONTINUES TO PUSH ACROSS THE CENTER
CONUS TODAY AS SLIGHT RIDGING MOVES THROUGH THE GREAT LAKES REGION.
AT THE SURFACE...LOW PRESSURE IS CURRENTLY OVER NORTHWEST KANSAS
WITH AN ASSOCIATED COLD FRONT DRAPED FROM CENTRAL NEBRASKA DOWN
THROUGH WESTERN KS.

TODAY:
LOW LEVEL MOISTURE FROM THE GULF WILL CONTINUE TO STREAM INTO THE
AREA AS A STOUT CLOUD DECK DEVELOPS MAINLY ACROSS SOUTH CENTRAL AND
SOUTHEAST KS. FORECAST AND BUFKIT SOUNDINGS SHOW THAT SOUTHEAST KS
IS THE BEST AREA FOR DRIZZLE TO DEVELOP AFTER 12Z AND HAVE
CONFIDENCE THAT THIS WILL OCCUR. CANNOT RULE OUT A TOKEN RAIN SHOWER
AS WELL DURING THE AFTERNOON HOURS ACROSS SOUTHEAST KS. AS THE
SURFACE LOW PRESSURE SYSTEM MOVES ACROSS CENTRAL AND NORTHEAST
KS...A STRONG COLD FRONT WILL MOVE THROUGH THE AREA. BEHIND THIS
FRONT...BLUSTERY NORTHERLY WINDS WILL DROP TEMPS FROM WEST TO EAST
THROUGHOUT THE DAY. THESE NORTHERLY WINDS ARE MARGINAL FOR WIND ADV
CRITERIA AS BOTH MODEL GUIDANCE AND BUFKIT SOUNDINGS SHOW 24-26KT
WINDS ACROSS RUSSELL AND BARTON COUNTIES. AFTER COLLABORATION WITH
AREA OFFICES DECIDED TO HOIST THE ADV AS STEEP LAPSE RATES BEHIND
THE FRONT WILL HELP MIX WINDS DOWN FROM 850MB.

TONIGHT-WEDNESDAY:
AS THE UPPER LEVEL TROUGH PUSHES INTO THE GREAT LAKES
REGION...NORTHWEST FLOW WILL DOMINATE THE FORECAST AREA. GUSTY NORTH
WINDS AT THE SURFACE WILL CONTINUE TONIGHT WHICH WILL HELP AID IN
DROPPING TEMPS DOWN INTO THE 20S. TOMORROW...NORTHERLY WINDS WILL
STILL DOMINATE DROPPING BOTH HIGHS AND LOWS BELOW NORMAL. HIGH
PRESSURE ACROSS TEXAS WILL BUILD ON WEDNESDAY ALLOWING FOR WINDS TO
BACK TO THE WEST. THIS WILL ALLOW FOR TEMPS TO REACH NEAR NORMAL ON
WED.

EXTENDED: THURS-SUN
UPPER LEVEL PATTERN WILL CONTINUE TO PROGRESS PUSHING THE TROUGH OUT
INTO THE NE AND BUILDING A RIDGE ACROSS THE CENTER CONUS. THIS RIDGE
WILL HELP CENTER A SURFACE HIGH PRESSURE OVER THE AREA. WITH
SOUTHERLY WINDS PROGGED FOR FRI AND SAT...EXPECT TEMPS TO BE ABOVE
NORMAL.

DUNTEN

&&

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN AVIATION CONCERNS REMAINS TIMING OF LOW CLOUDS OVERNIGHT INTO
MON ALONG WITH HOW LOW THEY WILL BE.

LOW LEVEL MOISTURE CONTINUES TO SURGE NORTH ON GUSTY SE WINDS.
MODELS ARE STILL CONSISTENT IN RAPIDLY DEVELOPING LOW CLOUDS
ACROSS MUCH OF THE AREA...GENERALLY AFTER 09Z. CURRENTLY HAVE THE
HIGHEST CONFIDENCE IN THE INITIAL MVFR CIGS AFFECTING LOCATIONS
EAST OF THE TURNPIKE WITH KICT ON THE WESTERN FRINGES. FEEL THAT
THERE WILL BE A FEW HOUR PERIOD RIGHT BEFORE THE FRONT COMES
THROUGH WHERE WE MAY SEE SOME IFR CIGS AS SOME OF THE COLDER AIR
FILTERS-IN. THIS WOULD GENERALLY OCCUR NEAR SUNRISE. CONFIDENCE IS
STILL NOT HIGH ENOUGH TO RUN WITH A PREVAILING GROUP SO WILL ONLY
ADD A TEMPO IFR CONDITIONS FOR NOW. THE FRONT IS STILL SCHEDULED TO SWING
THROUGH KRSL AROUND 14Z AND KICT AROUND 19Z. AFTER THE FRONT SWINGS
THROUGH CIGS SHOULD LIFT TO ABOVE MVFR LEVELS AS DRIER AIR SPILLS
IN FROM THE NW.

AREA PROFILERS ARE SHOWING SOUTH WINDS BETWEEN 50-60KTS AT 500M AND
WILL THUS MAINTAIN WIND SHEAR IN ALL TAFS THROUGH THE OVERNIGHT
HOURS AND INTO EARLY MON MORNING.

LAWSON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    49  23  42  21 /  10  10   0   0
HUTCHINSON      44  24  40  20 /  10  10   0   0
NEWTON          47  23  39  22 /  10  10   0   0
ELDORADO        51  23  40  21 /  10  10  10   0
WINFIELD-KWLD   52  24  43  21 /  10  10   0   0
RUSSELL         40  22  37  19 /  10  10   0   0
GREAT BEND      41  24  39  21 /  10  10   0   0
SALINA          44  22  39  18 /  10  10  10   0
MCPHERSON       45  23  39  22 /  10  10   0   0
COFFEYVILLE     60  26  45  19 /  30  10  10   0
CHANUTE         59  24  41  18 /  20  10  10   0
IOLA            58  24  40  19 /  20  10  10   0
PARSONS-KPPF    60  23  43  14 /  20  10  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
KSZ032-047.

&&
Hazardous weather outlook, Nov 28, 5:55 PM CST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
555 PM CST SUN NOV 28 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-292115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
555 PM CST SUN NOV 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KRC

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.